Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 19, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 27, 2014, 4:14 AM PDT for San Juan County, Washington. It took effect at Oct 27, 2014, 8:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2014, 4:14 AM PDT (11:14 UTC)
- In effect from
- Oct 27, 2014, 8:00 PM PDT
- Expired
- Oct 28, 2014, 5:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS76 KSEW 271114 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 414 AM PDT MON OCT 27 2014 WAZ516-517-272300- /O.NEW.KSEW.WI.Y.0019.141028T0300Z-141028T1200Z/ NORTH COAST-CENTRAL COAST- 414 AM PDT MON OCT 27 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY. * SOME AFFECTED LOCATIONS...FORKS...PACIFIC BEACH...OCEAN SHORES AND HOQUIAM. * TIMING...SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON INTO THE EVENING HOURS. * WIND...SOUTHEAST WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-503-272300- /O.NEW.KSEW.WI.Y.0019.141028T0600Z-141028T1500Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- INCLUDING THE CITY OF...FRIDAY HARBOR 414 AM PDT MON OCT 27 2014 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY. * SOME AFFECTED LOCATIONS...BELLINGHAM AND FRIDAY HARBOR. * TIMING...SOUTHEAST WINDS INCREASING TONIGHT. * WIND...SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
7 follow-up statements
072 WWUS76 KSEW 271532 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 832 AM PDT MON OCT 27 2014 WAZ506-510-272345- /O.EXA.KSEW.WI.Y.0019.141028T0600Z-141028T1500Z/ WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 832 AM PDT MON OCT 27 2014 ...WIND ADVISORY IN EFFECT FOR THE ADMIRALTY INLET AREA AND WESTERN SKAGIT COUNTY FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY. * SOME AFFECTED LOCATIONS...OAK HARBOR AND ANACORTES. * WIND...INCREASING FROM THE SOUTHEAST AT 15 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT. * TIMING...WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 11 PM PDT TONIGHT AND 4 AM PDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WAZ516-517-272345- /O.CON.KSEW.WI.Y.0019.141028T0300Z-141028T1200Z/ NORTH COAST-CENTRAL COAST- 832 AM PDT MON OCT 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTH AND CENTRAL COAST FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY... * SOME AFFECTED LOCATIONS...FORKS...PACIFIC BEACH...OCEAN SHORES AND HOQUIAM. * WIND...INCREASING FROM THE SOUTH OR SOUTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH TONIGHT. * TIMING...WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 11 PM PDT TONIGHT AND 2 AM PDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WAZ001-503-272345- /O.CON.KSEW.WI.Y.0019.141028T0600Z-141028T1500Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 832 AM PDT MON OCT 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FOR THE SAN JUANS AND WESTERN WHATCOM COUNTY FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... * SOME AFFECTED LOCATIONS...BELLINGHAM AND FRIDAY HARBOR. * WIND...INCREASING FROM THE SOUTHEAST AT 15 TO 30 MPH WITH GUSTS NEAR 45 MPH TONIGHT. * TIMING...WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 11 PM PDT TONIGHT AND 4 AM PDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WWW.WEATHER.GOV/SEATTLE
037 WWUS76 KSEW 272338 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 438 PM PDT MON OCT 27 2014 WAZ516-517-280745- /O.CON.KSEW.WI.Y.0019.141028T0300Z-141028T1200Z/ NORTH COAST-CENTRAL COAST- 438 PM PDT MON OCT 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FOR THE COAST FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY... * SOME AFFECTED LOCATIONS...FORKS...PACIFIC BEACH...OCEAN SHORES...AND HOQUIAM. * WIND...INCREASING FROM THE SOUTH OR SOUTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT...THEN DIMINISHING BY SUNRISE TUESDAY. * TIMING...WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 11 PM PDT TONIGHT AND 2 AM PDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WAZ001-503-506-510-280745- /O.CON.KSEW.WI.Y.0019.141028T0600Z-141028T1500Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 438 PM PDT MON OCT 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST INTERIOR FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... * SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR... ANACORTES...AND OAK HARBOR. * WIND...INCREASING FROM THE SOUTHEAST AT 15 TO 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT...THEN DIMINISHING MIDMORNING. * TIMING...WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 11 PM PDT TONIGHT AND 6 AM PDT TUESDAY. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WWW.WEATHER.GOV/SEATTLE
401 WWUS76 KSEW 280745 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1245 AM PDT TUE OCT 28 2014 WAZ516-517-281200- /O.CON.KSEW.WI.Y.0019.000000T0000Z-141028T1200Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 1245 AM PDT TUE OCT 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * SOME AFFECTED LOCATIONS...FORKS...PACIFIC BEACH...OCEAN SHORES...AND HOQUIAM. * WIND...SOUTH OR SOUTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH DIMINISHING LATER THIS MORNING. * TIMING...WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 1 AM PDT AND 4 AM TODAY. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WAZ001-503-506-510-281500- /O.CON.KSEW.WI.Y.0019.000000T0000Z-141028T1500Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW 1245 AM PDT TUE OCT 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR... ANACORTES...AND OAK HARBOR. * WIND...SOUTHEAST 15 TO 30 MPH WITH GUSTS TO 50 MPH DIMINISHING MID MORNING. * TIMING...WINDS ARE EXPECTED TO BE THE STRONGEST BETWEEN 3 AM AND 7 AM THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$
773 WWUS76 KSEW 281054 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 354 AM PDT TUE OCT 28 2014 WAZ516-517-281200- /O.CAN.KSEW.WI.Y.0019.000000T0000Z-141028T1200Z/ NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...NEAH BAY...LA PUSH...FORKS...HOQUIAM... ABERDEEN...WESTPORT...OCEAN SHORES 354 AM PDT TUE OCT 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. $$ WAZ001-503-506-510-281500- /O.CON.KSEW.WI.Y.0019.000000T0000Z-141028T1500Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW 354 AM PDT TUE OCT 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR... ANACORTES...AND OAK HARBOR. * WIND...SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH DIMINISHING MID MORNING. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$
613 WWUS76 KSEW 281501 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 801 AM PDT TUE OCT 28 2014 WAZ001-503-506-510-282315- /O.EXT.KSEW.WI.Y.0019.000000T0000Z-141029T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW 801 AM PDT TUE OCT 28 2014 ...WIND ADVISORY NOW IN EFFECT FOR THE NORTHWEST INTERIOR UNTIL 5 PM PDT THIS AFTERNOON... * SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR... ANACORTES...AND OAK HARBOR. * WIND...SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 50 MPH...DIMINISHING THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$
634 WWUS76 KSEW 282136 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 PM PDT TUE OCT 28 2014 WAZ001-503-506-282245- /O.CAN.KSEW.WI.Y.0019.000000T0000Z-141029T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 236 PM PDT TUE OCT 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$ WAZ510-290000- /O.CON.KSEW.WI.Y.0019.000000T0000Z-141029T0000Z/ ADMIRALTY INLET AREA- 236 PM PDT TUE OCT 28 2014 ...WIND ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET AREA UNTIL 5 PM PDT THIS AFTERNOON... * SOME AFFECTED LOCATIONS...OAK HARBOR. * WIND...SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH...DIMINISHING TO 10 TO 20 MPH BY LATE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY OR OCCURRING. && $$ WWW.WEATHER.GOV/SEATTLE
678 WWUS76 KSEW 282347 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 447 PM PDT TUE OCT 28 2014 WAZ510-290100- /O.EXP.KSEW.WI.Y.0019.000000T0000Z-141029T0000Z/ ADMIRALTY INLET AREA- 447 PM PDT TUE OCT 28 2014 ...WIND ADVISORY FOR THE ADMIRALTY INLET AREA WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... WINDS HAVE DECREASED AND WERE MAINLY IN THE 15 TO 30 MPH RANGE. EXPECT WINDS TO CONTINUE DIMINISHING THE REST OF TODAY. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 4:05 AM PDT, 9 minutes earlier.
Area forecast discussion, Oct 27, 4:05 AM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
405 AM PDT MON OCT 27 2014
.SYNOPSIS...HIGH PRESSURE WILL GIVE RELATIVELY DRY WEATHER THIS
MORNING. A WET WEATHER SYSTEM WILL REACH THE COAST THIS AFTERNOON
AND MOVE INLAND TUESDAY MORNING. THIS SYSTEM COULD BRING SIGNIFICANT
RAIN TO THE AREA WITH THE REMAINS OF HURRICANE ANA EMBEDDED IN THE
SYSTEM. AFTER A BREAK ON WEDNESDAY ANOTHER WEATHER SYSTEM WILL
ARRIVE THURSDAY INTO FRIDAY.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS PLENTY OF HIGH CLOUDS MOVING
OVER WESTERN WASHINGTON EARLY THIS MORNING DOPPLER RADARS INDICATE
SHOWER ACTIVITY OVER THE AREA HAS COME TO AN END. PRECIPITATION
ECHOES ARE BEGINNING TO SHOW UP OFFSHORE ASSOCIATED WITH AN INCOMING
WARM FRONT. SKIES WERE MOSTLY CLEAR EARLIER WHICH ALLOWED
TEMPERATURES TO DROP INTO THE UPPER 30S TO MID 40S. TEMPERATURES
HAVE REBOUNDED A COUPLE OF DEGREES WITH THE INCREASING HIGH CLOUDS
AT 3 AM.
LOTS OF CLOUD COVER OVER THE AREA TODAY WITH THE MID AND HIGH LEVEL
CLOUDS OUT AHEAD OF THE APPROACHING WARM FRONT. RAIN ASSOCIATED WITH
THE FRONT OFFSHORE THIS MORNING BUT WITH THE SLOW EASTWARD MOVEMENT
OF THE FRONT EXPECT THE CHANCE OF RAIN TO HOLD OFF FOR THE INTERIOR
UNTIL THE AFTERNOON WITH RAIN LIKELY ALONG THE COAST.
RAIN SPREADING OVER THE ENTIRE AREA THIS EVENING WITH SOUTHEASTERLY
WINDS INCREASING. EVEN WITH THE PARENT LOW WELL OFFSHORE AS THE WARM
FRONT MOVES IN OVERNIGHT WINDS INCREASING ENOUGH ALONG THE COAST AND
OVER WHATCOM AND SAN JUAN COUNTIES FOR A WIND ADVISORY TO BE ISSUED
FOR THESE AREAS. SIGNIFICANT RAIN IS POSSIBLE WITH THE SYSTEM
OVERNIGHT WITH THE REMAINS OF HURRICANE ANA EMBEDDED. THE HEAVIEST
RAINS ARE EXPECTED OVER THE SOUTHWEST SLOPES OF THE OLYMPICS WITH
SOUTHWEST 850 MB WINDS TO 45 KNOTS ENHANCING THE OROGRAPHICS.
TRAILING COLD FRONT RIGHT IN BEHIND THE WARM FRONT AND WILL MOVE
THROUGH WESTERN WASHINGTON TUESDAY MORNING. THIS WILL BRING ABOUT AN
END TO THE STEADY RAIN. CURRENT SATELLITE IMAGERY DOES NOT SHOW A
VERY IMPRESSIVE COLD POOL BEHIND THE FRONT SO WHILE A CHANCE OF
SHOWERS WILL STILL EXIST IN THE AFTERNOON RAINFALL AMOUNTS WITH THE
SHOWERS WILL BE LOW.
SHOWER ACTIVITY DRYING UP TUESDAY NIGHT INTO WEDNESDAY MORNING WITH
WEAK RIDGING ALOFT MOVING INTO THE AREA PROVIDING A SMALL BREAK IN
THE PRECIPITATION WEDNESDAY AFTERNOON. HIGH TEMPERATURES THROUGH THE
SHORT TERM WILL BE MOSTLY IN THE 55-60 DEGREE RANGE WITH LOWS IN THE
MID 40S TO LOWER 50S.
.LONG TERM...EXTENDED MODELS CONTINUING WITH THE IDEA OF SHOWING THE
FRONT FROM TUESDAY MORNING MOVING SOUTHEAST AND OUT OF THE AREA FOR
A COUPLE OF DAYS BUT THEN GETTING REENERGIZED AND MOVING BACK NORTH
OVER THE AREA ON THURSDAY. WILL KEEP RAIN IN THE FORECAST FOR
WEDNESDAY NIGHT INTO THURSDAY. GOOD CONSISTENCY CONTINUING THURSDAY
NIGHT AND FRIDAY WITH A DEEP UPPER LEVEL TROUGH OFFSHORE KEEPING
RAIN IN THE FORECAST. TROUGH AXIS MOVING THROUGH FRIDAY NIGHT .
MODEL SOLUTIONS START TO DIVERGE OVER THE WEEKEND WITH THE ECMWF
BRINGING ANOTHER SYSTEM INTO THE AREA ON SUNDAY WHILE THE GFS IS
SLOWER WITH THIS FEATURE. THE 00Z RUN OF BOTH MODELS IS STRONGER AND
MORE INTACT WITH THIS FEATURE VERSUS PREVIOUS RUNS. WILL WAIT FOR
ANOTHER RUN OR TWO BEFORE INCREASING POPS FOR SUNDAY. FELTON
&&
.HYDROLOGY...A BREAK IN THE RAIN THROUGH MIDDAY WILL ALLOW THE
SKOKOMISH RIVER TO RECEDE. THE SYSTEM ARRIVING TONIGHT WILL BE A WET
ONE WITH ANOTHER TWO TO THREE INCHES OF RAIN EXPECTED OVER THE SOUTH
SLOPES OF THE OLYMPICS. THIS COULD PUSH THE SKOKOMISH RIVER BACK
ABOVE FLOOD STAGE ON TUESDAY. THE FLOOD WATCH WILL REMAIN IN EFFECT
FOR THE SKOKOMISH FOR TUESDAY AND TUESDAY NIGHT.
ON ALL OTHER RIVERS FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. FELTON
&&
.AVIATION...THE LOWER AIR MASS IS SOMEWHAT MOIST THIS MORNING...SO
DESPITE INCREASING HIGH CLOUDS FROM AN APPROACHING FRONTAL
SYSTEM...AREAS OF MVFR STRATUS HAVE FORMED IN SPOTS AS WELL AS SOME
LOCAL IFR CONDITIONS IN FOG. THE MVFR/IFR STRATUS AND FOG SHOULD
LIFT BY 17Z.
A STRONG FRONTAL SYSTEM APPROACHING FROM OFFSHORE WILL SPREAD MID
LEVEL CLOUDS BKN080-100 OVER W WA TODAY WITH CLOUD BASES GRADUALLY
LOWERING TO BKN050-080 OVER THE INTERIOR THIS AFTERNOON. LIGHT RAIN
WILL REACH THE COAST THIS AFTERNOON AND SPREAD INLAND EARLY THIS
EVENING. CIGS WILL LOWER TO OVC020-050 TONIGHT. INCREASING S-SE FLOW
AHEAD OF THE WARM FRONT WILL PRODUCE WINDY CONDITIONS OVER THE COAST
AND NORTH INTERIOR.
THE WARM FRONT WILL CROSS THE COAST AROUND 07Z WITH THE MUCH WEAKER
COLD FRONT FOLLOWING AROUND 12Z TUESDAY.
KSEA...AREAS OF MVFR STRATUS HAVE FORMED OVER CENTRAL PUGET SOUND
AND WILL PROBABLY PERSIST THROUGH 17Z. SE SURFACE WINDS 4-7KT THIS
MORNING SHOULD PREVENT FOG FROM FORMING AT KSEA. VFR CONDITIONS WITH
CIGS SCT-BKN050 OR HIGHER ARE EXPECTED AFTER 17Z. SURFACE WINDS WILL
REMAIN S 5-10 KT THIS AFTERNOON. KAM
&&
.MARINE...THE STRONG FRONTAL SYSTEM OFFSHORE IS STEADILY APPROACHING
THE REGION. MODELS HAVE BEEN CONSISTENT. THIS SYSTEM WILL BE ALMOST
ALL STRONG WARM FRONT WITH JUST A VERY WEAK TRAILING COLD FRONT.
SOUTHERLY GALES WILL DEVELOP OVER THE COASTAL WATERS
TODAY...SPREADING TO THE NORTHERN INTERIOR WATERS THIS EVENING. THE
WARM FRONT WILL CROSS THE COAST AROUND MIDNIGHT FOLLOWED BY THE WEAK
COLD FRONT BEFORE SUNRISE. GALE WARNINGS HAVE BEEN ISSUED FOR ALL
THESE WATERS...AND A SMALL CRAFT ADVISORY FOR ADMIRALTY INLET. PUGET
SOUND WILL END UP WITH SCA WINDS IN THE INCREASING S FLOW WITH AND
BEHIND THE COLD FRONT. WITH THE LARGE PARENT 994 MB LOW STILL
HANGING OUT AROUND THE CENTRAL B.C. COAST ON TUESDAY MODERATE S FLOW
WILL CONTINUE WITH SCA WINDS IN MOST AREAS. THE LOW WILL DISSIPATE
TUESDAY NIGHT...ALLOWING A SURFACE HIGH TO MOVE BRIEFLY OVER W WA
WEDNESDAY...RESULTING IN A SHORT PERIOD OF WEAK WINDS. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY NORTH AND CENTRAL COAST TONIGHT.
WIND ADVISORY WHATCOM AND SAN JUAN COUNTIES TONIGHT INTO
TUESDAY MORNING.
PZ...GALE WARNING COAST...STRAIT OF JUAN DE FUCA...AND NORTHERN
INLAND WATERS.
SMALL CRAFT ADVISORY ADMIRALTY INLET.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:00 AM PDT | Gale Warning | SEW | 36 hr | |
| Oct 27, 3:00 AM PDT | Small Craft Advisory | SEW | 48 hr | |
| Oct 27, 9:07 AM PDT | Small Craft Advisory for Rough Bar | SEW | 53 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.